MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract surgery with intraocular lens (iol) implant procedure, implantation was stopped due to strange felt during implantation.The surgery was completed after replacing with another unspecified lens.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was returned for analysis and damage was observed to the iol.No cartridge was returned.Lens received outside of the lens case, on a piece of gauze in a zip locked bag.Solution is dried on the iol (intraocular lens).One haptic is adhered to the optic surface in a folded position, the other haptic is slightly deformed.There are fibers adhered to the optic.The iol met specifications when dimensionally measured for edge thickness and plan view.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify the root cause for the reported complaint "implantation was stopped due to strange felt during implantation" as only the iol was returned for evaluation.No cartridge was returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.The reported complaint is lacking in relevant information such as associated products used to complete a thorough investigation and the clarification on the 'strange felt during implantation'.Due to the lack of information, we are unable to verify if the iol contributed to the event.The dimensions of the lens were tested using an approved template and results show the lens dimensions to be within specification.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22666392
Report Number9612169-2025-01510
Device Sequence Number3825192
Product Code MJP
UDI-Device Identifier00380652409704
UDI-Public(01)00380652409704(17)280416(11)240418(10)25835346
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number25835346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown